We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.

Durham Research Online
You are in:

Spurious non-linear regressions in econometrics.

Lee, Y. and Kim, T. and Newbold, P. (2005) 'Spurious non-linear regressions in econometrics.', Economics letters., 87 (3). pp. 301-306.


In this paper we consider the situation where two independent random walks are used in various frequently-employed nonlinear test and estimation procedures. We show analytically and by simulation that all nonlinear test and estimation procedures wrongly indicate that (i) the two independent random walks have a significant nonlinear relationship, and (ii) the spurious nonlinear relationship becomes stronger as the sample size approaches infinity.

Item Type:Article
Keywords:Spurious nonlinearity, Random walk, Nonlinear tests.
Full text:Full text not available from this repository.
Publisher Web site:
Record Created:20 Feb 2009
Last Modified:31 Jul 2017 16:23

Social bookmarking: del.icio.usConnoteaBibSonomyCiteULikeFacebookTwitterExport: EndNote, Zotero | BibTex
Look up in GoogleScholar | Find in a UK Library